Can Blood Thinners Cause Bleeding Gums?
There’re many causes of bleeding gums, but you should know that blood thinners can also cause the gums to bleed. Blood thinners are medications that are necessary for a lot of people as they help prevent blood clots. Certain blood thinners are prescribed to be taken on a long-term basis, while some are taken for just a few weeks.
Make sure to discuss about these blood thinning medications with your dentist before scheduling an appointment at Brighton Implant Clinic. Before undergoing a dental procedure, your dentist may ask you to stop taking blood thinners for a few days. Always consult with your doctor and your dentist before making any decisions.
People taking these medications should be very careful in every aspect of personal hygiene, including tooth brushing, flossing and shaving. It is recommended to use a soft-bristled toothbrush as well as a soft floss as it will help lessen any discomfort connected with dental care and decrease your chances of experiencing bleeding gums. Applying too much pressure while brushing and flossing your teeth can also cause the gums to bleed. Moreover, if you participate in any contact sport activities, make sure to wear a good mouthguard, because these medications will cause severe gum bleeding in case of a mouth injury.